Post # 1
So, I recently was put on Loestrin(Junel for generic) for a bc to help with various things, but to also have the pregnancy protection. The past few years, my skin has been pretty clear and not a hassle at all. Yet, lately, after going on this bc, it has become SO much worse, especially around my chin/jawline. I know that you should give a bc some time to work, yet, my moods are awful now too. I cry at every little thing, or I’m getting extremely mad for little, stupid things…I really can’t take it. I’ve been on this bc for almost 2 months now, and I’m thinking I definitely need to get off and see if there is a bc out there that definitely helps with the acne, to now get it back in control due to my wedding being NOV 10th 2012!! :-/ I don’t want these issues on my face for that day or at all!
So my point for writing this post was to see if any brides out there had dealt with this same situation or you are going through it right now OR if you are a bride on a bc that absolutely loves its and it has definitely helped with the skin….
I’d LOVE to know your advice/opinion and the brand you are taking and how you like/dislike it…
I know this is a bit off topic from wedding planning…but thanks for taking the time!! 🙂
Post # 3
@Alyssabree: i was on Yaz for acne and birth control and it actually made my acne worse. I switched to TriLegest and it works just fine!
Post # 4
I was on Lo Loestrin for a few months and had spotting all the time, so my gyno upped the dose to Loestrin 24. I had the same reaction as you, plus panic attacks, but it didn’t make me break out. I went off of it at the end of March and finally started feeling normal again around June. I would definitely talk with your doctor and try something else that works better for you!
Post # 5
- Wedding: February 2013 - Mansion House at the MD Zoo
There are a ton of different BC pills out there with different ratios of hormones in them, so they will all affect you differently. I think I was on 3 or 4 before I found one that doesn’t make me gain weight, makes my periods lighter but not non-existent, etc etc. It may be that a different pill will work for you, or the patch, Nuvaring, etc. It also may be that hormonal birth control isn’t for you–that is also not uncommon. I have a friend who just switched from the pill to a non-hormonal IUD because she was having mood issues and really low libido. She loves her IUD. Talk to your doctor–you shouldn’t have to deal with that. There are a ton of options out there.
Post # 6
I take an off-brand of Yaz called Gianvi. When I took Yaz I loved it! My skin had zero pimples, my period was light and I never had spotting, etc. However now that I am on the off-brand I break out more, my period is heavier/longer, I am emotional all the itme, and I get pretty bad PMS. *Sigh* but I’m broke so I stick to it lol. IMO Yaz is amazing! I guess it depends on your body and your hormones.
Post # 7
Loestrin is a high androgen, low estrogen pill. Talk to your doctor about switching to something with higher estorgen and lower androgen like Yasmin or Ortho Tri Cyclen. Check out this article for a better explanation: http://contraception.about.com/od/thepill/l/bl_choosingapill.htm
Post # 8
I used to take Yaz until I developed a blood clot. I can no longer take bc pills and had an IUD (mirena) inserted about 4 years ago (most painful experience of my life). I absolutely LOVE my IUD and didn’t experience any side effects besides mild cramping for a short period after its placement.
Post # 9
Thanks so much for the advice!! it’s so frustrating, especially with my wedding right around the corner….any additional advice I’d love to know..thanks again!
Post # 10
i would change pills. they all affect your body differently, and 3 months is the normal amount of time they “try it” for. i personally can tell in the first month if my body is responding well to different bc’s so i have stopped wasting that many months being miserable.
Post # 11
I’m on Seasonique and I love it. It sucks at first, having to deal with spotting for a while. But once you get used to it, 4 periods a year is wonderful.
Post # 12
I’m on Junel, and to be honest, when I stopped taking it (I needed emergency surgery so I had to skip one month, so it could have been related to the surgery too) I was depressed and moody! I actually felt better going back on it! I’m sorry you’re having so much trouble! To be honest, I did not see any improvement or worsening of acne or anything! If it’s not working for you, though, defnitely try something else!
Post # 13
I’m not sure if anyone else mentioned this.. but I am on LoLoEstrin fe. It’s super low estrogen. I’m not moody at all and I have no acne. AND I lost all the weight I gained from Yaz.
Post # 14
Yeah…I’m not sure about this Junel (Loestrin generic). I feel like I shouldn’t stop taking it, but after usually a month and a half, I can tell if my body is doing okay or not on it. I reallyyyy cannot believe how bad my skin has become 🙁 I would definitely go back on Yaz because I have been on it before, for around a year or so, yet with all the lawsuits and health issues it is causing..I think I’ll stay away.
Just hoping to find the right one! Thanks again for all of your advice/opinions! 🙂